MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305918
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd needle sftygld 18x1-1/2 rb had leakage.The following information was provided by the initial reporter: material #305918.Lot # 5239110.Verbatim: rcc received a complaint via email.A scar has been issued for item# a3501812, bd item# 305918 safetglide hypodermic needle, lot# 5239110, for nonconformance leakage failure fluid pressure.On 10/01/2025, during incoming quality inspection of item# a3501812 18ga x 1.5 safetglide hypodermic needle, a quality inspector identified that 2 out of 50 samples failed for ¿leakage failure fluid pressure¿.Needle showed signs of continuous drippage.¿leakage failure fluid pressure is a major physical defect per incoming product specification spec-md-2000254, version 13.0, section 7.6.2.6, effective date 2024-10-01.The defect was observed in one batch of product: item# a3501812, batch 0062038824, vendor lot# 5239110, quantity 10.000 pieces.Po# 4501075322 received on 09/29/2025.Vendor item# 305918.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation it was reported that the needle exhibited signs of continuous drippage.To support the investigation, two unpackaged samples, one photograph, and one video were submitted for evaluation by the quality team.A visual inspection was conducted, and no defects or imperfections were observed.Functional testing was performed by assembling each needle to a syringe filled with saline solution.The solution was expelled with a normal flow through the needle tip, and no leakage of any kind was detected.The photograph provided appears to depict a component of test equipment.The video shows two needle assemblies, one of which displays droplets of solution emerging from the safety mechanism.No additional information could be obtained from the video.A device history record review was completed for material number 305918, lot 5239110.The review confirmed that all visual inspections were conducted in accordance with requirements, and no quality notifications related to the reported condition were identified.The lot was inspected and accepted based on the inspection control plan and subsequently approved for shipment.Additional device history records were reviewed for each batch of needles used in the manufacturing of this final lot.No documentation of this type of defect was found throughout the production run of these batches.To date, no similar events have been reported for this lot.Based on the investigation and analysis of the returned samples, the symptom reported by the customer could not be confirmed.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23375499
Report Number1213809-2025-00672
Device Sequence Number10088901
Product Code FMI
UDI-Device Identifier00382903059188
UDI-Public(01)00382903059188(11)250827(17)300731(10)5239110
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305918
Device Lot Number5239110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Supplement Date Received by Manufacturer10/28/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown